MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892809200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental med watch will be filed.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a coronary artery.A 2.00mm x 9mm maverick²¿ balloon catheter was advanced for dilation.However the balloon ruptured.The device was completely removed from the patient's body and the procedure was completed with another of the same device.There were no patient complications and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:returned product consisted of the maverick 2 balloon catheter.There was blood in the inflation lumen and balloon.The balloon was loosely folded.Microscopic examination of the balloon revealed no damage however, the distal tip was damaged.Functional testing was performed by attaching an inflation device filled with water to the device.When positive pressure was applied, two streams of water emitted from the balloon wall.The balloon was microscopically examined and two pinholes in the balloon wall at the proximal end of the distal markerband were revealed.There were two deep scratches to the left and right of the pinholes.Microscopic examination presented no irregularities in the balloon material or markerband that could have contributed to the damage.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6673830
Report Number2134265-2017-06568
Device Sequence Number45503
Product Code LOX
UDI-Device Identifier08714729369875
UDI-Public(01)08714729369875(17)20200331(10)20472872
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberH7493892809200
Device Catalogue Number38928-0920
Device Lot Number20472872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR